This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
Hello! I am a 41 female who is a long time anxiety sufferer.. I have been on SSRI's for approx 10 years, I started having problems with my anxiety again when I switched from Zoloft to Prozac. I was on Prozac from 1/06 to 11/08. I stopped Prozac because I started to get heart palpitations and hot flashes. Unfortunately, my anxiety came back in 8/09 I decided to give Prozac one more try. Well, that was a big mistake. I had chest pains, vision problems, fatigue, pelvic,abdominal pain, loose stools and hot flashes. I finally couldn't take it anymore so I tapered off Prozac in 3/10. The side effects I had from the prozac disappeared except for the loose stools. My Pych doc said the Prozac was too stimulating for me.
On 6/22/10 I had a major anxiety attack/breakdown. I stopped eating because the anxiety was terrible. I had a CBC blood panel, Metabolic blood panel with normal results.
I started on Klonopin about a week ago which seems to have lessened the stomach tightness and panic attacks. I was also put on Celexa but it seemed to make my stomach hurt and give me more anxiety so I stopped the 2.5 mg dose (I am very med sensitive) after 3 weeks. The K dosage is .5 2x a day. The issue I am concerned about is the daily morning anxiety ( I have loose stools every morning and moderate anxiety which seems to subside later in the day)
I have started taking the K first thing in the morning which is slowly decreasing the intensity of the anxiety. My other concern is the loss of appetite. I have went to 134 to 120 since 6/22/10.
I started a low dose of Zoloft yesterday because I did have success when I was on it 4 years ago. I was on Zoloft for approx 5 years previously.
My question is, should I be worried about this lack of appetite? Will the klonopin/ zoloft combo finally get my appetite back? I don't crave food like I used to and it scares me. I just want to be able to enjoy food again!! I am also afraid of losing more weight..
I would say you should be watchful of your appetite. It would also mean detaching the element of worry and trying to monitor it objectively. Appetite is going to affect your health in the long run.
I am sure you are aware of the fact that appetite is affected by depression and thyroid dysfunction. I would suggest you look into these two possibilities if you haven't already. Zoloft is primarily used as an antidepressant due to its effect on the serotonin system, which in turn affects appetite. It will be difficult to predict how the Klonopin and Zoloft combination will affect your appetite. While one drug from the SSRI class may reduce your appetite, another may not. There is no conclusive evidence so far to suggest that SSRI alone or in combination with a benzodiazepine improves appetite, per se.
If there is any underlying depression playing a role here, you might be able to see some improvement in your appetite with the combination. But if depression has been ruled out, I would suggest you consult your treating physician / psychiatrist about the appetite concern.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.